Alert archive / Ohio / Flash Flood Warnings in 2006

Flash Flood Warning 58, NWS Cleveland, OH

July 31, 2006Summit County, Ohio

NWS Cleveland, OH issued this flash flood warning at Jul 31, 2006, 8:11 PM EDT for Summit County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2006, 8:11 PM EDT (00:11 UTC)
Expired
Jul 31, 2006, 11:15 PM EDT
In force
3 hr
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Summit County, OH

The radar

The Cleveland radar (KCLE), 45 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1865 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCLE 010014
FFWCLE
OHC153-010315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
811 PM EDT MON JUL 31 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SUMMIT COUNTY IN NORTHEAST OHIO
  THIS INCLUDES THE CITY OF AKRON

* UNTIL 1115 PM EDT

* AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THE HEAVY RAIN HAS ENDED IN SUMMIT COUNTY BUT LAW ENFORCEMENT SAYS 
THAT MANY ROADS REMAIN FLOODED AND CLOSED AROUND THE LAKEMORE AND 
SPRINGFIELD AREAS.  OTHER LOW-LYING AREAS ARE LIKELY TO BE FLOODED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKEMORE 
AND SPRINGFIELD

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. TURN AROUND...DONT DROWN


LAT...LON 4093 8165 4092 8142 4131 8138 4128 8169

$$
1 follow-up statement
000 
WGUS71 KCLE 010311
FFSCLE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1105 PM EDT MON JUL 31 2006

OHC153-010315-
SUMMIT OH-
1105 PM EDT MON JUL 31 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM EDT FOR SUMMIT
COUNTY...

THE HEAVY RAINS ENDED A LONG TIME AGO BUT IT TOOK SOME TIME FOR THE 
WATERS IN FLOODED AREAS AROUND SPRINGFIELD AND LAKEMORE TO RECEDE. 
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

A FEW BACK ROADS MAY STILL HAVE WATER ON THEM AND MOTORIST SHOULD 
USE CAUTION.

LAT...LON 4093 8165 4092 8142 4131 8138 4128 8169

$$
WCR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 7:20 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 31, 7:20 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
720 PM EDT MON JUL 31 2006

.AVIATION(00Z-00Z)...
JUST FEW TSTM REMAIN ARND CAK AREA AND THESE SHOULD DISIPT WITHIN
THE NEXT HOUR OR SO. OTRW MVFR VSBY DEVELOPING OVER MOST OF THE AREA
EARLY IN FCST PD WITH SOME PLACES DOWN TO IFR ARND SR. ON TUE MUCH
OF THE AREA SHOULD BE CAPPED AND WITH NO CLEAR BNDRYS TO TRIG TSTMS
THEY SHOULD BE ISOLD. CANT COMPLETELY RULE THEM OUT BUT NO MNTN ATTM.

&&

.SHORT TERM(TONIGHT THROUGH WEDNESDAY)...
UPPER RDG ACRS OHIO VALLEY REMAINS IN PLACE THRU TUESDAY AND THEN
BEGINS TO FLATTEN SLIGHTLY ON WEDNESDAY.  FOR TONIGHT WILL INCLUDE A
CHC/SLIGHT CHC OF TSTMS.  CAPES VERY HIGH WITH MOST UNSTABLE CAPES
REACHING 5000G/KG ACRS MUCH OF THE AREA...HWVR AREA IS CAPPED.  A
FEW TSTM HAVE DVLPD ACRS THE ERN COUNTIES AND HAVE DRIFTED EAST OF
THE AREA EARLIER THIS AFTERNOON AND THIS SHOULD CONTINUE INTO THE
EVG HOURS.  CU FIELD VERY SUPRESSED ACRS THE NW WITH CAP STRONGEST
THERE.  TUESDAY NAM/GFS BOOST 850MB TEMPS A DEGREE OR TWO.  SIMILAR
CONDS TO TDA SO WL INCLUDE ISOLATED TSTMS.  AM VERY CONSERNED ABOUT
HEAT INDEXES ON TUESDAY.  FCST TEMPS A FEW DEGREES WARMER TUESDAY.
HAVE COORD WITH SURROUNDING OFFICES AND THE FEELING IS THAT DEWPTS
MAY BE A FEW DEGREES LOWER GVN A DEEPER MIXING LAYER WHICH WOULD
YEILD LOWER HEAT INDEX VALUES. FOR NOW WILL CONTINUE WITH HEAT
ADVSRY.  TUESDAY NIGHT AGAIN SHOULD BE MUGGY.  WILL CONTINUE DRY.
FOR WEDNESDAY WITH UPPR RDG FLATTENING WE COULD SEE A BUT MORE CU
WHICH WOULD HAVE TO POTENTIAL TO HOLD TEMPS BACK A FEW DEGREES.
AGAIN HAVE COORD WITH SURROUNDING OFFICES AND ATTM WL NOT EXTEND
HEAT ADVISORY INTO WED ALTHOUGH SEE THIS AS HIGH PERCENTAGE EVENT AS
TEMPS AGAIN WILL BE IN THE LOWER 90S.  WILL ALSO INCLUDE A SLIGHT
CHC FOR TSTMS IN GRIDS.

&&

.LONG TERM(WED NIGHT-MONDAY)...
DIFFERENCES IN GFS...CANADIAN AND ECMWF SO WL NOT SWING FOR THE
FENCE HERE.  BEST CHC FOR TSTMS WILL COME LATE WED NIGHT INTO
THURSDAY AS A CDFNT DROPS ACROSS THE REGION. FOR NOW WILL COVER THIS
WITH CHC POPS. REMAINED CLOSE TO HPC GUIDANCE FOR THE RMNDR OF THE
FCST.  THERE IS A QUESTION OF TIMING AND SPEED WITH THE FRONT AND
THEREFORE HELD ONTO A CHC/SLGHT CHC THRU FRIDAY NIGHT BUT XPC MOSTLY
DRY CONDS THRU THE WEEKEND.  CDFNT WILL BRING AN END TO THE CURRENT
HEAT WAVE WITH TEMPS THURSDAY THRU MONDAY CLOSER TO NORMAL.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...HEAT ADV THRU TUE.
.PA...HEAT ADV THRU TUE.

&&

SHORT TERM...TK
LONG TERM...TK
AVIATION...WCR
Hazardous weather outlook, Jul 31, 6:35 AM EDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
635 AM EDT MON JUL 31 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
635 AM EDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG RIDGE OF HIGH PRESSURE WILL CAUSE A VERY HOT AND MUGGY
DAY TODAY. TEMPERATURES WILL TOP OUT IN THE LOW TO MID 90S. THESE
TEMPERATURES COMBINED WITH THE HIGH RELATIVE HUMIDITY LEVELS WILL
CAUSE HEAT INDEX READINGS TO RISE TO 100 TO 104 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDEX READINGS OF UP TO 105 CAN BE EXPECTED ON TUESDAY AND
AGAIN ON WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE LATE
WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-011200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
635 AM EDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY NIGHT INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MRD

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 12:33 PM EDTExcessive Heat WarningCLECrawford, Cuyahoga, Erie, Geauga, Hancock, Huron and 9 more7 hr

Nearby

Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.